Azathioprine hypersensitivity presenting as cardiogenic shock and Sweet's syndrome in a patient with microscopic polyangiitis

Arthur Turow, Tuck Yong, Jie Fok, Jordan Li

    Research output: Contribution to journalArticlepeer-review

    9 Citations (Scopus)

    Abstract

    Azathioprine hypersensitivity is a clinical syndrome which may manifest from isolated fever and rash to multi-organ failure. This rare condition is usually self-limiting following the discontinuation of azathioprine. Therefore, it is important to maintain a high index of clinical suspicion for hypersensitivity reactions with azathioprine therapy. We report a case of azathioprine hypersensitivity in a 69-year-old woman who developed cardiogenic shock and Sweet's syndrome following the initiation of azathioprine for her underlying autoantibodies to neutrophil cytoplasmic antigens (ANCA) associated microscopic polyangiitis.

    Original languageEnglish
    Pages (from-to)1889-1892
    Number of pages4
    JournalInternal Medicine
    Volume51
    Issue number14
    DOIs
    Publication statusPublished - 15 Jul 2012

    Keywords

    • Azathioprine
    • Cardiogenic shock
    • Congestive heart failure
    • Hypersensitivity
    • Microscopic polyangiitis
    • Sweet's syndrome

    Fingerprint

    Dive into the research topics of 'Azathioprine hypersensitivity presenting as cardiogenic shock and Sweet's syndrome in a patient with microscopic polyangiitis'. Together they form a unique fingerprint.

    Cite this